Space of kink solutions in SU(N)×Z2

L. Pogosian, Tanmay Vachaspati

Research output: Contribution to journalArticle

Abstract

We find (N + 1)/2 distinct classes ("generations" of kink solutions in an SU(N)×Z2 field theory. The classes are labeled by an integer q. The members of one class of kinks will be globally stable while those of the other classes may be locally stable or unstable. The kink solutions in the qth class have a continuous degeneracy given by the manifold Σq=H/Kq, where H is the unbroken symmetry group and KqCH is the group under which the kink solution remains invariant. The space Σq is found to contain two incontractable spheres for some values of q, indicating the possible existence of certain incontractable spherical structures in three dimensions. We explicitly construct the three classes of kinks in an SU(5) model with a quartic potential and discuss the extension of these ideas to magnetic monopole solutions in the model.

Original languageEnglish (US)
Article number105023
Pages (from-to)1050231-10502311
Number of pages9452081
JournalPhysical Review D - Particles, Fields, Gravitation and Cosmology
Volume64
Issue number10
StatePublished - Nov 15 2001
Externally publishedYes

Fingerprint

Kink
Q-integers
Magnetic Monopoles
Invariant Solutions
magnetic monopoles
Symmetry Group
Quartic
Degeneracy
Field Theory
integers
Three-dimension
Class
Unstable
Distinct
symmetry
Model

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Nuclear and High Energy Physics
  • Mathematical Physics

Cite this

Space of kink solutions in SU(N)×Z2 . / Pogosian, L.; Vachaspati, Tanmay.

In: Physical Review D - Particles, Fields, Gravitation and Cosmology, Vol. 64, No. 10, 105023, 15.11.2001, p. 1050231-10502311.

Research output: Contribution to journalArticle

@article{487afc4fce1b48c192be630267c51216,
title = "Space of kink solutions in SU(N)×Z2",
abstract = "We find (N + 1)/2 distinct classes ({"}generations{"} of kink solutions in an SU(N)×Z2 field theory. The classes are labeled by an integer q. The members of one class of kinks will be globally stable while those of the other classes may be locally stable or unstable. The kink solutions in the qth class have a continuous degeneracy given by the manifold Σq=H/Kq, where H is the unbroken symmetry group and KqCH is the group under which the kink solution remains invariant. The space Σq is found to contain two incontractable spheres for some values of q, indicating the possible existence of certain incontractable spherical structures in three dimensions. We explicitly construct the three classes of kinks in an SU(5) model with a quartic potential and discuss the extension of these ideas to magnetic monopole solutions in the model.",
author = "L. Pogosian and Tanmay Vachaspati",
year = "2001",
month = "11",
day = "15",
language = "English (US)",
volume = "64",
pages = "1050231--10502311",
journal = "Physical review D: Particles and fields",
issn = "1550-7998",
publisher = "American Institute of Physics Publising LLC",
number = "10",

}

TY - JOUR

T1 - Space of kink solutions in SU(N)×Z2

AU - Pogosian, L.

AU - Vachaspati, Tanmay

PY - 2001/11/15

Y1 - 2001/11/15

N2 - We find (N + 1)/2 distinct classes ("generations" of kink solutions in an SU(N)×Z2 field theory. The classes are labeled by an integer q. The members of one class of kinks will be globally stable while those of the other classes may be locally stable or unstable. The kink solutions in the qth class have a continuous degeneracy given by the manifold Σq=H/Kq, where H is the unbroken symmetry group and KqCH is the group under which the kink solution remains invariant. The space Σq is found to contain two incontractable spheres for some values of q, indicating the possible existence of certain incontractable spherical structures in three dimensions. We explicitly construct the three classes of kinks in an SU(5) model with a quartic potential and discuss the extension of these ideas to magnetic monopole solutions in the model.

AB - We find (N + 1)/2 distinct classes ("generations" of kink solutions in an SU(N)×Z2 field theory. The classes are labeled by an integer q. The members of one class of kinks will be globally stable while those of the other classes may be locally stable or unstable. The kink solutions in the qth class have a continuous degeneracy given by the manifold Σq=H/Kq, where H is the unbroken symmetry group and KqCH is the group under which the kink solution remains invariant. The space Σq is found to contain two incontractable spheres for some values of q, indicating the possible existence of certain incontractable spherical structures in three dimensions. We explicitly construct the three classes of kinks in an SU(5) model with a quartic potential and discuss the extension of these ideas to magnetic monopole solutions in the model.

UR - http://www.scopus.com/inward/record.url?scp=0035890659&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035890659&partnerID=8YFLogxK

M3 - Article

VL - 64

SP - 1050231

EP - 10502311

JO - Physical review D: Particles and fields

JF - Physical review D: Particles and fields

SN - 1550-7998

IS - 10

M1 - 105023

ER -